MAUDE Adverse Event Report: COOK INC MIXTER ENDOSCOPIC CHOLANGIOGRAPHY SET; GBZ CATHETER, CHOLANGIOGRAPHY

COOK INC MIXTER ENDOSCOPIC CHOLANGIOGRAPHY SET; GBZ CATHETER, CHOLANGIOGRAPHY
Model Number G08045
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer (person): phone: (b)(6).Occupation: (b)(6).Pma/510(k) #: exempt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported the packaging of a mixter endoscopic cholangiography set had a missing seal "on the underside".This was noticed during initial inspection and prior to patient contact.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation it was reported to cook that the packaging of a mixter endoscopic cholangiography set, rpn: c-oecs-400-mixter, from lot 13837240, was not sealed.This incident was reported by agility logistics, in brazil, on 24aug2021.The failure was noticed at a distribution center, before the device reached a customer.Reviews of the complaint history, device history record (dhr), quality control, manufacturing instructions (mi), instructions for use (ifu), as well as a visual inspection were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, images of the packaging for the device were provided, showing the end of the package was not sealed.Additionally, a document-based investigation evaluation was performed.A review of the device master record concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record for the reported complaint device lot revealed no relevant non-conformances.A database search did not identify any other events associated with the reported device lot.A review of 3 additional lots correlating to similar devices manufactured on the same day by the same person revealed no other complaints.Consequently, cook concluded the reported failure was an isolated incident.Cook also reviewed product labeling.The product ifu, [c_t_moecs_rev3] ¿mixter endoscopic cholangiography set¿, provides the following information to the user related to the reported failure mode: how supplied: ¿sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.¿ the information provided upon review of the dmr, dhr, ifu, and provided imaging suggest that there is evidence the device was manufactured out of specification.However, there is no evidence suggesting nonconforming product exists either in house or in field.Based on the available information, provided photos, and the results of the investigation, cook has concluded the cause of this event is a manufacturing and quality control deficiency.The appropriate manufacturing personnel were retrained to prevent this from occurring again.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
MIXTER ENDOSCOPIC CHOLANGIOGRAPHY SET
Common Device Name
GBZ CATHETER, CHOLANGIOGRAPHY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12377381
Report Number1820334-2021-02062
Device Sequence Number3528026
Product Code GBZ
UDI-Device Identifier00827002080454
UDI-Public(01)00827002080454(17)240322(10)13837240
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date03/22/2024
Device Model NumberG08045
Device Catalogue NumberC-OECS-400-MIXTER
Device Lot Number13837240
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/24/2021
Supplement Date Received by Manufacturer06/29/2022
Initial Report FDA Received Date08/27/2021
Supplement Report FDA Received Date07/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown